MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21982
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
Operator had difficulty deploying stent over wire guide and as stent was very stiff and was buckling under pressure.I have been advised by the doctor that during a procedure on (b)(6) 2025, that the 10fr x 9mm zimmon stent was too stiff.When trying to straighten over stiff guidewire, the stent buckles, at risk of fracture, rather than being malleable.A 7fr x 12mm zimmon biliary stent was used instead.Cook celect platinum vena cava set for femoral and jugular vein approach.1.Does the complaint relate to device replacement, device removal or was it an observation made prior to patient contact? device placement.2.What was the target location for the stent? gall bladder.3.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.As per ifu¿s.4.What is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? terumo 0.0035 stiff wire guide.5.Was the wire guide lubricated prior to use? yes.6.Was the wire guide inspected for damage prior to use? yes.7.Was the device at the centre of the complaint inspected for damage prior to use? no.8.Were previous procedures i.E.Sphincterotomy etc.Carried out prior to placing the complaint device? patient had pre existing gb drain in situ.9.If yes please indicate the type of procedure performed.Stent to drain gall bladder.10.Did the patient involved exhibit altered anatomy or tortuous anatomy? no.11.If not with the device in question, how was the procedure finished? a zso-7-12 (smaller diameter stent).12.Did the patient require any additional procedures as a result of this event? no.13.What intervention (if any) was required? use of different stent.14.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.15.Were any other defects observed on the device prior to return (other than the reported complaint issue)? no.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Abnormal use complaints are considered to be beyond any further reasonable means of interface-related risk control by the manufacturer.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Device evaluation: (b)(4) unit of lot c2158738 of zso-10-9 was returned not in its original packaging.The device related to this occurrence underwent a laboratory evaluation on the 28th aug 2025.On evaluation of the devices the following observations were made: visual inspection: stent returned, kinks observed on the 3rd and 4th side ports of the tapered end pigtail curl.Kinks also observed on the 2nd, 3rd, 4th and 5th side ports of the non-tapered end pigtail curl.Slight hole/rupture noted along the non-tapered end pigtail curl.Functional inspection: 0.035 inch wire guide passes through the stent.The reported issue is observed.Manufacturing records: prior to distribution, all zso-10-9 devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for zso-10-9 of lot number c2158738 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and label: instructions for use (ifu0045), which accompanies this device, instructs the user about intended use ¿this device is used to drain obstructed biliary ducts.¿ there is evidence to suggest that the customer did not follow the instructions for use.(ifu0045).As per medical advisors input ¿it is an off-label use.Drainage of gall bladder using zso has been reported in the literature, which has been captured by ra team and deemed an off-label use.¿ from the additional information it is known that the device was not inspected prior to use.As per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause can be attributed to the abnormal use of the device.From the information available, the zso-10-9 device was used for drainage of gall bladder.However, this application deviates from the indications outlined in the instructions for use (ifu).The intended use section of the ifu (ifu0045) states ¿this device is used to drain obstructed biliary ducts.¿ as the target location is gall bladder and is deviated from the ifu might have caused the stent to buckle and led into this event.It may be noted that issues observed during the lab evaluation, kinks on the pigtail curls and slight hole/rupture noted along the non-tapered end pigtail curl likely have occurred as result of abnormal use, it is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based on customer and /or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: confirmed quantity of 1 device, confirmed used.Complaint is confirmed based on customer and /or rep testimony.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause can be attributed to the abnormal use of the device.From the information available, the zso-10-9 device was used for drainage of gall bladder.However, this application deviates from the indications outlined in the instructions for use (ifu).The intended use section of the ifu (ifu0045) states ¿this device is used to drain obstructed biliary ducts.¿ as the target location is gall bladder and is deviated from the ifu might have caused the stent to buckle and led into this event.It may be noted that issues observed during the lab evaluation, kinks on the pigtail curls and slight hole/rupture noted along the non-tapered end pigtail curl likely have occurred as result of abnormal use, it is unknown how the device will function outside of its intended use.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 07-oct-2025.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
SINEAD
o'leary
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22768299
Report Number3001845648-2025-00382
Device Sequence Number21237967
Product Code FGE
UDI-Device Identifier00827002219823
UDI-Public(01)00827002219823(17)270402(10)C2158738
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG21982
Device Catalogue NumberZSO-10-9
Device Lot NumberC2158738
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/10/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date08/10/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown